MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; TOURNIQUET, PNEUMATIC
Model Number 5921-030-135
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical opinion holds that the reported volume of blood loss of 20 cc is minor and not serious.The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the complaint device showed signs of clinical use.There was no apparent damage to the tubing or connectors.The device was found to be non-hermetic.There was a small hole near the seam by the velcro ribbon.Air was found escaping at the hole.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: ptc damaged or broken during use (leak).Ptc coming into contact with sharp object or surface.The instructions for use (ifu) state: warnings: it is important that the tourniquet cuff be applied at the proper location with adequate pressure for the appropriate amount of time.Avoid needles, towel clips, leg holders and other equipment that can puncture or otherwise damage the cuff.Directions for use: before beginning the procedure, verify compatibility of all devices and accessories.Prior to surgery, select the proper sized tourniquet cuff by measuring the circumference of the patients' limb.This will avoid problems caused by a tourniquet cuff that is too small or too large.Secure the cuff fasteners to ensure that the cuff stays in place during the procedure.If the package is damaged or if it was opened and the device was not used, return the device and packaging to stryker sustainability solutions.Inspect the device for overall condition and physical integrity.Do not use the device if any damage is noted.Return the device and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that a pressure tourniquet cuff from the or did not work.The pressure tourniquet cuff failed before the surgery started.The tourniquet would not hold pressure.There was no patient injury or medical intervention and extended procedure time reported was 5 minutes.The risk to the patient was predicted as minimal by the surgeon, so the decision was made to continue without the use of a working tourniquet.There was an estimated 20 cc of blood loss and no transfusion was required.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
TOURNIQUET, PNEUMATIC
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7322429
Report Number0001056128-2018-00011
Device Sequence Number16545633
Product Code KCY
UDI-Device Identifier00885825016142
UDI-Public(01)00885825016142(17)191114(10)7536813
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model Number5921-030-135
Device Catalogue Number5921-030-135RR
Device Lot Number7536813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1